Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 51, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 27, 2006, 9:00 PM EDT for Cuyahoga County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 28, 2006, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCLE 280103
FFWCLE
OHC035-280400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
900 PM EDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
* UNTIL 1200 AM EDT
* AT 900 PM EDT...FLASH FLOODING WAS CONTINUING IN NORTHEAST
CUYAHOGA COUNTY. WIDESPREAD ROAD FLOODING WAS REPORTED NEAR EUCLID.
BETWEEN 8 PM AND 9 PM...1 TO 2 INCHES OF ADDITIONAL RAIN
FELL...BRINGING STORM TOTALS UP TO 4 INCHES IN NORTHEAST CUYAHOGA
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUCLID
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADS. TURN AROUND...DONT DROWN
LAT...LON 4157 8149 4156 8148 4156 8139 4148 8139
4148 8156 4151 8170 4158 8156 4161 8155
4162 8149
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:40 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 27, 7:40 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 740 PM EDT THU JUL 27 2006 .AVIATION(00Z-00Z)... THE WIDESPREAD SHOWERS AND STORMS OVER NRN INDIANA ARE EXPECTED TO SPREAD EAST OVERNIGHT. THE PCPN IS ALSO EXPECTED TO EXPAND SOUTHWARD AS THE SHORT WAVE OVER THE WRN LAKES MOVES EAST. THE 21Z RUC SUGGESTS THAT THE BEST PCPN MAY NOT REACH CAK/YNG UNTIL AFTER MIDNIGHT...BUT THERE SHOULD BE WIDESPREAD PCPN SPREADING EAST FROM TOL/FDY INTO CLE THEN ERI THIS EVENING. WL BRING ALL SITES TO IFR OVERNIGHT...THEN RISE BACK TO VFR BY TRMW AFTN BEHIND THE VORT. THE BIG THREAT FROM THESE STORMS WILL BE THE VERY HEAVY RAIN WITH A DEEP WARM CLOUD DEPTH AND PRECIPITABLE WATER VALUES ABOVE 2.0 INCHES. SIGNIFICANT LIGHTNING ALSO LIKELY IN ANY HEAVIER STORM. THE STORMS MAY ACTUALLY INCREASE IN INTENSITY AS HIGHER 0-6KM SHEAR VALUES MOVE INTO THE REGION AS THE TROUGH AXIS APPRAOCHES. && .SHORT TERM (TNGT THRU FRI NGT)... HEAVY RAIN CONTINUES ACROSS THE SOUTHERN ERIE LAKESHORE AT THIS TIME WITH CONVECTION CONTINUING WEST THROUGH CENTRAL ILLINOIS. THIS ACTIVITY IS OCCURRING ALONG THE AXIS OF DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES AND 850 MB DEW POINTS IN THE MID TEENS WITH SURFACE DEWPOINTS IN THE MID 70S. WITH LAKE ERIE WATER TEMPS IN THE MID 70S AS WELL...THIS MAY HELP INCREASE MOISTURE AND INSTABILITY OVER THE LAKESHORE COUNTIES. WITH THIS VERY MOIST AIR MASS AND THE APPROACH OF A SHORT WAVE WHICH IS EXPECTED TO CROSS THE REGION BY FRIDAY MORNING...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. RAINFALL RATES OF AT LEAST 1.5 INCHES PER HALF HOUR HAVE RECENTLY BEEN MEASURED IN LAKE COUNTY. THESE LOW TOP WARM RAIN LOW CENTROID TYPE STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING. WARM CLOUD DEPTH OF 4.5 KM IS QUITE HIGH WHICH SHOULD ALLOW FOR WARM RAIN PROCESSES TO DOMINATE. CURRENT DEEP LAYER SHEAR OF 0-6 KM IS FAIRLY WEAK WHICH IS INHIBITING STORM ORGANIZATION BUT LIGHTNING FLASH RATES ARE INCREASING. BY THIS EVENING THE DEEP SHEAR IS EXPECTED TO INCREASE WHICH MAY ALLOW STORMS TO ORGANIZE BETTER WHICH MAY INCREASE THE SEVERE POTENTIAL. HIGH CATAGORICAL RAIN POPS ARE ON TAP FOR TONIGHT. THE SHORT WAVES MOVES THROUGH THE REGION EARLY FRIDAY WITH JUST A LINGER CHANCE OF SHOWERS/TSTM IN THE MORNING BEFORE MORE TRANQUIL CONDITIONS MOVE INTO THE REGION. && .LONG TERM (SAT THRU THU)... VERY WARM SUMMER WEATHER IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEAK AS THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE EASTERN STATES ACCORDING THE MID RANGE ENSEMBLES OF THE GFS AND THE SINGLE RUN THE ECMWF. LATE IN THE WEEK(THU) THE NEARLY ZONAL WESTERLY FLOW BEGINS TO CHANGE AS A WEAK STORT WAVES DIGS SLIGHTLY INTO THE NORTHEAST AND ALLOW A WEAK COOL FRONT TO DROP SOUTH INTO THE REGION AND PROVIDE SOME COOLING ALONG WITH A CHANCE OF STORMS. && .AVIATION (18Z-18Z)... ANOTHER TRICKY FORECAST. CONVECTION AROUND AND E OF KCLE WILL CONT TO MOVE ENE THIS AFT. BIG QUESTION IS WHEN...WHERE AND IF MORE CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE APPROACHES FROM THE NW. CURRENTLY QUITE A BIT OF CLOUDINESS OVER NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT COUPLE HOURS. HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN IN WHERE INSTABILITY IS GREATER. IF THIS ACTIVITY DOES FORM IT WILL TRACK E ACROSS AND NEAR TAF SITES AFT 21Z. THUS...MOST SITES WILL GET A TEMPO FOR A FEW HOURS OF TSRA. STATIONARY FRONT WILL SAG FAR ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE. WILL FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY. .PA...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY && SHORT TERM...REL LONG TERM...REL AVIATION...MRD
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:23 PM EDT | Special Marine Warning | CLE | 97 min | |
| Jul 27, 10:35 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Jul 28, 1:40 AM EDT | Flash Flood Warning | CLE | Lake | 8 hr |
| Jul 28, 3:01 AM EDT | Flash Flood Warning | CLE | Ashtabula | 8 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.